Sertraline is a selective serotonin reuptake inhibitor used as an antidepressant and antipanic agent in children and adolescents. Sertraline is well tolerated and its safety profile in overdose is favorable. However, sertraline overdose may cause a toxic hyperserotonergic state known as serotonin syndrome (SS). Serotonin syndrome may be misdiagnosed in children because it has been reported mostly in adults. In the present case report, we describe a 16-year-old female patient who ingested 2000 mg of sertraline to attempt suicide. The patient showed symptoms and signs suggestive of SS, characterized by an asynchronicity between organic and psychiatric symptoms. In addition, the patient showed a variability of psychiatric symptoms through time. Thirteen hours after sertraline overdose, she was poorly cooperative with poverty of speech and marked emotional tension, but she was oriented in space and time and was able to remember what happened to her and to reconstruct the dynamics of the fact. Twenty-four hours after sertraline overdose, the patient developed a delusion of reference associated with intense anxiety and depressed mood. In the present case report, we discuss the pathophysiologic mechanisms of the observed clinical manifestations and propose an observation period for sertraline overdose in children and adolescents that is sufficiently long (at least 72 hours) even in the absence of unstable vital signs.
Pitzianti, M., Marciano, S., Minnei, M., Baratta, A., & Pasini, A. (2016). Asynchronicity of Organic and Psychiatric Symptoms in a Case of Sertraline Intoxication. CLINICAL NEUROPHARMACOLOGY, 39(5), 269-271 [10.1097/WNF.0000000000000169].
|Tipologia:||Articolo su rivista|
|Citazione:||Pitzianti, M., Marciano, S., Minnei, M., Baratta, A., & Pasini, A. (2016). Asynchronicity of Organic and Psychiatric Symptoms in a Case of Sertraline Intoxication. CLINICAL NEUROPHARMACOLOGY, 39(5), 269-271 [10.1097/WNF.0000000000000169].|
|IF:||Con Impact Factor ISI|
|Settore Scientifico Disciplinare:||Settore MED/39 - Neuropsichiatria Infantile|
|Revisione (peer review):||Esperti anonimi|
|Digital Object Identifier (DOI):||http://dx.doi.org/10.1097/WNF.0000000000000169|
|Stato di pubblicazione:||Pubblicato|
|Data di pubblicazione:||2016|
|Titolo:||Asynchronicity of Organic and Psychiatric Symptoms in a Case of Sertraline Intoxication|
|Autori:||Pitzianti, M; Marciano, S; Minnei, M; Baratta, A; Pasini, A|
|Appare nelle tipologie:||01 - Articolo su rivista|